Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 61, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Mar 21, 2012, 3:23 AM CDT for Milam County, Texas. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2012, 3:23 AM CDT (08:23 UTC)
- Expired
- Mar 22, 2012, 5:28 PM CDT
- In force
- 38 hr
- Issued by
- NWS Fort Worth, TX
- Flood severity
- Minor
County Milam County, TX
The radar
The Ft Hood radar (KGRK), 39 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little River near Rockdale (RLRT2). The gauge peaked at 32.24 ft at Mar 21, 2012, 2:00 PM CDT.
- Action stage
- 27 ft
- Minor stage
- 30 ft
- Moderate stage
- 33 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08106350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
617
WGUS44 KFWD 210823
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
323 AM CDT WED MAR 21 2012
...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING AREAS IN TEXAS...
LITTLE RIVER NEAR ROCKDALE AFFECTING MILAM COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC331-212023-
/O.NEW.KFWD.FL.W.0061.120321T0823Z-120322T0642Z/
/RLRT2.1.ER.120321T0455Z.120321T1200Z.120321T1842Z.NO/
323 AM CDT WED MAR 21 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLOOD WARNING FOR
THE LITTLE RIVER NEAR ROCKDALE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 0215 AM WEDNESDAY THE STAGE WAS 30.91 FEET.
* FLOOD STAGE IS 30.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO A CREST NEAR 32 FEET
BY WEDNESDAY MORNING. THE RIVER SHOULD FALL BELOW FLOOD STAGE
WEDNESDAY AFTERNOON.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 31.7 FEET ON MAY 16 2008.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME THU FRI SAT SUN
LITTLE RIVER
ROCKDALE 30 30.9 WED 02 AM 23.1 13.1 8.4 6.4
$$4 follow-up statements
714
WGUS84 KFWD 211427
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
927 AM CDT WED MAR 21 2012
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING AREAS IN TEXAS...
LITTLE RIVER AT CAMERON AFFECTING MILAM COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
LITTLE RIVER NEAR ROCKDALE AFFECTING MILAM COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC331-220227-
/O.EXT.KFWD.FL.W.0061.000000T0000Z-120322T0701Z/
/RLRT2.1.ER.120321T0455Z.120321T1315Z.120321T1901Z.NO/
927 AM CDT WED MAR 21 2012
THE FLOOD WARNING CONTINUES FOR
THE LITTLE RIVER NEAR ROCKDALE.
* AT 0815 AM WEDNESDAY THE STAGE WAS 31.75 FEET.
* FLOOD STAGE IS 30 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO RECEDE AND
FALL BELOW FLOOD STAGE BY WEDNESDAY AFTERNOON.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME THU FRI SAT SUN
LITTLE RIVER
ROCKDALE 30 31.8 WED 08 AM 17.8 5.8 5.5 5.5
$$
TXC331-211457-
/O.CAN.KFWD.FL.W.0058.000000T0000Z-120324T0400Z/
/CMNT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
927 AM CDT WED MAR 21 2012
THE FLOOD WARNING IS CANCELLED FOR
THE LITTLE RIVER AT CAMERON.
* AT 0915 AM WEDNESDAY THE STAGE WAS 26.07 FEET.
* FLOOD STAGE IS 30 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 26.1 FEET. THE
RIVER WILL CONTINUE TO FALL TO NEAR 14 FEET BY THURSDAY MORNING.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME THU FRI SAT SUN
LITTLE RIVER
CAMERON 30 26.1 WED 09 AM 14.0 3.1 2.8 2.6
$$866
WGUS84 KFWD 220113
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
813 PM CDT WED MAR 21 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
LITTLE RIVER NEAR ROCKDALE AFFECTING MILAM COUNTY
NAVASOTA RIVER ABOVE GROESBECK AFFECTING LIMESTONE COUNTY
NAVASOTA RIVER NEAR EASTERLY AFFECTING LEON AND ROBERTSON COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC331-221313-
/O.EXT.KFWD.FL.W.0061.000000T0000Z-120323T0241Z/
/RLRT2.1.ER.120321T0455Z.120321T2015Z.120322T1441Z.NO/
813 PM CDT WED MAR 21 2012
THE FLOOD WARNING CONTINUES FOR THE LITTLE RIVER NEAR ROCKDALE.
* AT 0315 PM WEDNESDAY THE STAGE WAS 32.08 FEET.
* FLOOD STAGE IS 30 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO RECEDE AND
FALL BELOW FLOOD STAGE BY THURSDAY MORNING.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME THU FRI SAT SUN
LITTLE RIVER
ROCKDALE 30 32.1 WED 03 PM 16.9 8.2 6.2 5.6
$$
TXC293-221313-
/O.EXT.KFWD.FL.W.0052.000000T0000Z-120322T2240Z/
/GRST2.2.ER.120320T1257Z.120321T0416Z.120322T1040Z.NO/
813 PM CDT WED MAR 21 2012
THE FLOOD WARNING CONTINUES FOR THE NAVASOTA RIVER ABOVE GROESBECK.
* AT 0331 PM WEDNESDAY THE STAGE WAS 10.11 FEET.
* FLOOD STAGE IS 7 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO RECEDE AND
FALL BELOW FLOOD STAGE BY EARLY THURSDAY MORNING.
* AT 10 FEET MODERATE OVERBANK FLOW IS EXPECTED...WITH FLOODING
OCCURRING ALONG THE LEFT BANK.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME THU FRI SAT SUN
NAVASOTA RIVER
GROESBECK 7 10.1 WED 04 PM 3.5 2.4 1.9 1.5
$$
TXC289-395-221312-
/O.EXT.KFWD.FL.W.0053.000000T0000Z-000000T0000Z/
/EAST2.2.ER.120321T0548Z.120322T1200Z.000000T0000Z.NO/
813 PM CDT WED MAR 21 2012
THE FLOOD WARNING CONTINUES FOR THE NAVASOTA RIVER NEAR EASTERLY.
* AT 0746 PM WEDNESDAY THE STAGE WAS 25.18 FEET.
* FLOOD STAGE IS 19 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO A CREST NEAR 25 FEET
BY THURSDAY MORNING THEN BEGIN FALLING BUT REMAIN ABOVE FLOOD
STAGE.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME THU FRI SAT SUN
NAVASOTA RIVER
EASTERLY 19 25.2 WED 08 PM 25.1 24.6 24.5 24.5
$$779
WGUS84 KFWD 220117
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
817 PM CDT WED MAR 21 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
LITTLE RIVER NEAR ROCKDALE AFFECTING MILAM COUNTY
NAVASOTA RIVER ABOVE GROESBECK AFFECTING LIMESTONE COUNTY
NAVASOTA RIVER NEAR EASTERLY AFFECTING LEON AND ROBERTSON COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC331-221317-
/O.CON.KFWD.FL.W.0061.000000T0000Z-120323T0241Z/
/RLRT2.1.ER.120321T0455Z.120321T2015Z.120322T1441Z.NO/
817 PM CDT WED MAR 21 2012
THE FLOOD WARNING CONTINUES FOR THE LITTLE RIVER NEAR ROCKDALE.
* AT 315 PM WEDNESDAY THE STAGE WAS 32.08 FEET.
* FLOOD STAGE IS 30 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO RECEDE AND
FALL BELOW FLOOD STAGE BY THURSDAY MORNING.
&&
FLD OBSERVED FORECAST 6PM
LOCATION STG STG DAY TIME THU FRI SAT SUN
LITTLE RIVER
ROCKDALE 30 32.1 WED 03 PM 23.4 11.7 7.0 5.8
$$
TXC293-221317-
/O.CON.KFWD.FL.W.0052.000000T0000Z-120322T2240Z/
/GRST2.2.ER.120320T1257Z.120321T0416Z.120322T1040Z.NO/
817 PM CDT WED MAR 21 2012
THE FLOOD WARNING CONTINUES FOR THE NAVASOTA RIVER ABOVE GROESBECK.
* AT 331 PM WEDNESDAY THE STAGE WAS 10.11 FEET.
* FLOOD STAGE IS 7 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO RECEDE AND
FALL BELOW FLOOD STAGE BY EARLY THURSDAY MORNING.
&&
FLD OBSERVED FORECAST 6PM
LOCATION STG STG DAY TIME THU FRI SAT SUN
NAVASOTA RIVER
GROESBECK 7 10.1 WED 04 PM 4.6 3.0 1.9 1.7
$$
TXC289-395-221316-
/O.CON.KFWD.FL.W.0053.000000T0000Z-000000T0000Z/
/EAST2.2.ER.120321T0548Z.120322T1200Z.000000T0000Z.NO/
817 PM CDT WED MAR 21 2012
THE FLOOD WARNING CONTINUES FOR THE NAVASOTA RIVER NEAR EASTERLY.
* AT 0800 PM WEDNESDAY THE STAGE WAS 25.17 FEET.
* FLOOD STAGE IS 19 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO A CREST NEAR 25 FEET
BY THURSDAY MORNING THEN BEGIN FALLING BUT REMAIN ABOVE FLOOD
STAGE.
&&
FLD OBSERVED FORECAST 6PM
LOCATION STG STG DAY TIME THU FRI SAT SUN
NAVASOTA RIVER
EASTERLY 19 25.2 WED 08 PM 25.3 24.8 24.5 24.5
$$719
WGUS84 KFWD 221436
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
936 AM CDT THU MAR 22 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
LITTLE RIVER NEAR ROCKDALE AFFECTING MILAM COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC331-222228-
/O.EXT.KFWD.FL.W.0061.000000T0000Z-120322T2228Z/
/RLRT2.1.ER.120321T0455Z.120321T2015Z.120322T1028Z.NO/
936 AM CDT THU MAR 22 2012
THE FLOOD WARNING CONTINUES FOR
THE LITTLE RIVER NEAR ROCKDALE.
* AT 0700 aM THURSDAY THE ESTIMATED STAGE WAS 30.10 FEET.
* FLOOD STAGE IS 30 FEET.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO RECEDE AND
FALL BELOW FLOOD STAGE BY LATE THURSDAY MORNING.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME FRI SAT SUN MON
LITTLE RIVER
ROCKDALE 30 30.1 THU 07 AM 17.1 8.2 6.2 5.7
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Mar 20, 11:31 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Mar 20, 11:31 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1131 PM CDT TUE MAR 20 2012 .AVIATION... A FEW SHOWERS WERE WITHIN 10 MILES BRIEFLY OF KDFW AND KDAL THIS EVENING...BUT HAVE SINCE MOVED WELL NORTH OF THE REGION. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TOMORROW AFTERNOON...BUT LOW CONFIDENCE STILL REMAINS REGARDING THE OVERALL EVOLUTION OF ANY STORMS TOMORROW. WILL LEAVE THE FORECAST DRY...BUT FUTURE TAF ISSUANCES MAY NEED TO INCLUDE SOMETHING LATER THIS MORNING. OTHERWISE...VFR CLOUD DECKS ARE EXPECTED TO REMAIN IN PLACE AND SURFACE WINDS WILL BE FROM THE SOUTH AROUND 10 KNOTS. 85/NH && .UPDATE... UPDATED THE FORECAST TO INCLUDE A LOW CHANCE FOR RAIN SHOWERS ACROSS THE CWA THIS EVENING AND THEN EXPANDED SLIGHT CHANCE POPS FOR STORMS ACROSS MUCH OF THE CWA TOMORROW AFTERNOON. FINALLY...INTRODUCED A SLIGHT CHANCE OF STORMS FOR OUR RED RIVER COUNTIES ON THURSDAY. THIS EVENING...PER 01Z WATER VAPOR SATELLITE IMAGERY...THE UPPER LEVEL LOW PRESSURE SYSTEM REMAINS IN PLACE OVER THE SOUTHERN TX PANHANDLE THIS EVENING. SATELLITE IMAGERY DEPICTS AT LEAST THREE DISCERNABLE PIECES OF ENERGY ROTATING AROUND THIS UPPER LOW...ONE OF WHICH IS SPREADING LARGE SCALE FORCING FOR ASCENT OVER MUCH OF NORTH TX AT THIS TIME. THE 21/00Z FWD SOUNDING INDICATES THAT SATURATION IS RELEGATED TO THE H650 LEVEL AND ABOVE...SO CURRENT THINKING IS THAT LARGE SCALE FORCING WILL TEND TO RESULT IN ISOLATED ELEVATED RAIN SHOWER ACTIVITY THROUGH THE REMAINDER OF THE EVENING. BECAUSE THIS SATURATED LAYER COINCIDES WITH THE MINUS 10 TO MINUS 30 DEG C LAYER OF THE ATMOSPHERE...CANNOT COMPLETELY RULE OUT THE POTENTIAL FOR A THUNDERSTORM MIXED UP WITH THE RAIN SHOWER ACTIVITY THIS EVENING AS THIS LAYER IS A FAVORABLE ZONE FOR ICE GENERATION WITHIN UPDRAFTS. WILL LEAVE THUNDER OUT OF THE FORECAST FOR THE EVENING HOWEVER AS MOST ACTIVITY IS EXPECTED TO BE FREE OF LIGHTNING DUE TO POOR MID-LEVEL LAPSE RATES IN THE SATURATED LAYER. WEDNESDAY...THE UPPER LOW IS EXPECTED TO MOVE SLOWLY EAST OVER THE COURSE OF THE NEXT 24 HRS OR SO. THE COLD AIR ALOFT WITHIN THE CORE OF THIS LOW WILL BRING VERY STEEP TROPOSPHERIC LAPSE RATES OVER NORTH TEXAS AS THIS LOW MOVES THROUGH THE AREA. DEPENDING ON THE QUALITY OF LOW LEVEL MOISTURE UNDERNEATH THIS LOW...THESE STEEP TROPOSPHERIC LAPSE RATES MAY ALLOW ENOUGH POTENTIAL INSTABILITY FOR THE DEVELOPMENT OF THUNDERSTORMS DURING THE AFTERNOON AND EVENING HRS ACROSS NORTH TX. NOTABLY...THERE IS A LARGE DISCREPANCY REGARDING THE AVAILABILITY OF LOW LEVEL MOISTURE DEPENDING ON WHAT MODEL IS USED AS A PREFERENCE. THE GFS HAS AN LCL OF ALMOST 8000 FT WHICH NECESSARILY RESULTS IN NO LOW LEVEL CONVECTIVE POTENTIAL ENERGY (CAPE) WHILE THE NAM ADVERTISES AN LCL OF 3500 FT AND BOASTS A FORECAST 0-3 KM CAPE OF 100 TO 150 J/KG. THE DIFFERENCE IN LCL IS IMPORTANT BECAUSE OF THE ABNORMALLY LOW TROPOPAUSE HEIGHT UNDERNEATH THE UPPER LOW. NEARLY ALL MODEL GUIDANCE AGREES THAT THE TROPOPAUSE WILL DIP DOWN TO NEAR 500 MB OVER NORTH TX WITHIN THE CORE OF THE LOW. WITH AN LCL OF 8000 FT...THIS LEAVES VERY LITTLE POTENTIAL FOR UPDRAFT GROWTH WITH ONLY A 10000 FT DEPTH IN THE H700 TO H500 LAYER FOR ANY STORM TO GROW. IF THE NAM VERIFIES...THE HIGHER QUALITY MOISTURE IN PLACE WILL ALLOW FOR SIGNIFICANTLY LOWER CLOUD BASES AND FOR MUCH DEEPER CONVECTIVE UPDRAFTS. NAM FORECAST TOTAL CAPE VALUES TOP OUT IN THE 500 TO 600 J/KG RANGE WHILE THE GFS ADVERTISES LESS THAN 100 J/KG. ASSUMING THE NAM FORECAST FOR MOISTURE PANS OUT...THIS WOULD SUPPORT THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS ACROSS THE AREA TOMORROW AFTERNOON. DEEP LAYER SHEAR VALUES IN THIS SOLUTION ARE SUPPORTIVE OF AN ORGANIZED CONVECTIVE MODE...WHICH WOULD LIKELY BE IN THE FORM OF EITHER A LOW TOPPED SUPERCELL OR A SMALL LINEAR MCS. IN EITHER CASE...THE PRIMARY SEVERE WEATHER HAZARDS APPEAR TO BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL WITH A LARGELY STRAIGHT LINE ENVIRONMENTAL HODOGRAPH. THE ONLY EXCEPTION TO THIS RULE WOULD BE IF A LOW TOPPED SUPERCELL WERE TO BECOME A STRONG DEVIANT RIGHT MOVER...THIS SOMEWHAT UNLIKELY STORM MOTION WOULD SUPPORT STREAMWISE HORIZONTAL VORTICITY INGESTION FROM A FORECAST 100 TO 150 M2/S2 0-1 KM HELICITY ENVIRONMENTAL WIND FIELD. THIS WOULD AT LEAST SUPPORT A LOW END TORNADO THREAT...HOWEVER WE WILL NOT MENTION THIS THREAT AT THIS TIME BECAUSE THE PROBABILITIES LOOK TOO LOW AT THIS TIME. DUE TO THE FACT THAT THERE IS UNCERTAINTY REGARDING WHETHER STORMS WILL EVEN BE ABLE TO DEVELOP TOMORROW...WILL KEEP POPS AT THE 20 PERCENT LEVEL BUT EXPAND THE COVERAGE TO INCLUDE MUCH OF NORTH TEXAS. CONFIDENCE MAY BE HIGHER TONIGHT OR TOMORROW MORNING WHEN AVAILABLE MOISTURE WILL BE BETTER RESOLVED BY HIGH-RESOLUTION MODEL GUIDANCE. UNTIL THEN WILL KEEP POPS LOW AND RELEGATE THE MENTION OF SEVERE WEATHER TO THIS DISCUSSION. I WILL AT LEAST POINT OUT THAT COLD CORE SEVERE WEATHER EVENTS ARE OFTEN POORLY ANTICIPATED DUE TO QUESTIONS ABOUT AVAILABLE MOISTURE...SO WILL BE WATCHING FUTURE FORECASTS VERY CLOSELY REGARDING CONVECTIVE CHANCES AND AVAILABLE LOW LEVEL MOISTURE FOR TOMORROW AFTERNOON. THURSDAY...THE GFS AND NAM BOTH INDICATE THAT A SIGNIFICANT PIECE OF ENERGY WILL ROTATE OVER THE RED RIVER COUNTIES THURSDAY AFTERNOON. THIS WOULD SPREAD LARGE SCALE FORCING FOR ASCENT OVER THE NORTHERN PORTION OF THE CWA DURING THE PEAK HEATING HRS OF THE DAY...SO WENT AHEAD AND INCLUDED 20 POPS FOR THE NORTHERN TWO ROWS OF COUNTIES AS A RESULT. THE CORE OF THE UPPER LOW IS EXPECTED TO BE NORTH OF THE CWA...SO THE LAPSE RATES ARE NOT EXPECTED TO BE QUITE AS ENHANCED THURSDAY...HOWEVER WENT AHEAD WITH 20 PERCENT CHANCE FOR STORMS DUE TO THE STRONG FORCING EXPECTED AT THAT TIME. CAVANAUGH && .PREV DISCUSSION... /ISSUED 300 PM CDT TUE MAR 20 2012/ THE HEAVY RAINFALL HAS MOVED EAST OF THE AREA THIS AFTERNOON AFTER DUMPING BETWEEN 3 AND 6 INCHES OF RAIN ACROSS THE REGION. THE UPPER LOW IS STILL LOCATED ACROSS WEST TEXAS AND WILL DRIFT NORTHEAST OVER THE NEXT 24 HOURS. COLD TEMPERATURES ALOFT AND STEEP LOW LEVEL LAPSE RATES WILL RESULT IN AN ENVIRONMENT FAVORABLE FOR A FEW THUNDERSTORMS NEAR THE CORE OF THE UPPER LOW OVER THE NEXT 24 HOURS. SHORT TERM GUIDANCE TRIES TO PICK UP ON AT LEAST TWO AREAS OF ENHANCED UPWARD FORCING...ONE OCCURRING THIS EVENING AND ANOTHER TOMORROW AFTERNOON. THIS IS IN CONJUNCTION WITH PEAK AFTERNOON HEATING. WILL KEEP SOME 20 POPS IN ACROSS THE NORTHWEST AND NORTH THROUGH TOMORROW TO ACCOUNT FOR SOME ISOLATED THUNDERSTORMS. GIVEN THE STEEP LAPSE RATES...ANY STORMS THAT DEVELOP COULD PRODUCE MARGINALLY SEVERE HAIL. OTHERWISE...UPPER LOW WILL LIFT NORTH AND EAST THROUGH THE END OF THE WEEK ALLOWING SHORT WAVE RIDGING TO BUILD INTO THE REGION. TEMPERATURES WILL WARM INTO THE LOWER 80S BY THE WEEKEND WITH MOSTLY SUNNY SKIES. THE NEXT CHANCE FOR RAIN APPEARS THAT IT WILL BE ANOTHER WEEK AWAY OR SO AS UPPER RIDGE MOVES EAST AND MOIST SOUTHERLY FLOW RETURNS. THE DRYLINE MAY BECOME ACTIVE BY THE MIDDLE OF NEXT WEEK BUT FOR NOW FORECAST WILL REMAIN DRY. DUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 49 69 51 70 52 / 10 20 10 10 5 WACO, TX 44 70 49 75 51 / 20 20 10 10 5 PARIS, TX 48 66 49 67 51 / 20 20 10 20 20 DENTON, TX 45 68 49 69 50 / 10 20 10 20 20 MCKINNEY, TX 45 67 50 69 51 / 10 20 10 20 20 DALLAS, TX 50 70 52 71 53 / 10 20 10 10 5 TERRELL, TX 47 69 50 71 51 / 20 20 10 10 5 CORSICANA, TX 49 70 52 74 54 / 20 20 10 10 5 TEMPLE, TX 45 71 49 77 54 / 20 10 10 10 5 MINERAL WELLS, TX 42 69 47 69 49 / 10 20 10 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 85/85
Hazardous weather outlook, Mar 20, 8:37 PM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 837 PM CDT TUE MAR 20 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-212215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 837 PM CDT TUE MAR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. RUNOFF FROM THE RAIN THAT WE HAVE SEEN DURING THE LAST 24 TO 36 HOURS WILL RESULT IN CONTINUED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY ACROSS MUCH OF NORTH TEXAS AND AGAIN THURSDAY...MAINLY NORTH OF A GRAHAM TO DENTON TO SULPHUR SPRINGS LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 8:16 PM CDT | River Flood Warning | FWD | Anderson, Freestone, Leon | 13 days |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.